MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT STENT SYSTEM; VASCULAR AND BILIARY STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT STENT SYSTEM; VASCULAR AND BILIARY STENT
Model Number EX060603CS
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Injury (2348)
Date of Event 02/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.Three x-ray images were provided and are under review.The device is not available for return.The investigation is currently underway.
 
Event or Problem Description
It was reported that during an attempt to treat stenosis in the right mid-superficial femoral artery (sfa) via contralateral approach through the left femoral artery there was alleged difficulty to deploy the stent.Therefore, the healthcare provider decided to retract the delivery system through the introducer sheath causing the stent to allegedly elongate.It was further alleged that as the delivery system was pulled back, the proximal end of the stent deployed, but did not fully cover the lesion.Therefore, a second stent was required through new access (right femoral artery) to cover the intended lesion.The patient was stable at the conclusion of the procedure.
 
Additional Manufacturer Narrative
Manufacturing review: the lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.The review showed that no remarkable incidents occurred during the manufacturing process.No relevant manufacturing process changes were implemented that could have led to the event reported.Based on the lot history records, stents with correct dimension were used during the assembly of this lot.Investigation summary: images with bad resolution were provided.Based on the evaluation of the images the reported stent foreshortening could not be confirmed as the stent was not clearly visible.Therefore, the investigation will be closed with inconclusive result.A manufacturing related issue could not be identified.Based on the information available and the evaluation of the images provided, a definite root cause for the event reported could not be determined.Labeling review: in reviewing the relevant labeling for this product it was found that the instructions for use (ifu) sufficiently address the potential risks.The ifu states: "remove slack from the delivery system catheter held outside the patient.' and 'verify that the distal and proximal stent ends are distal and proximal to the target lesion (.) confirm that the introducer sheath is secure and will not move during deployment (.) to ensure the most accurate placement, firmly hold the black system stability sheath throughout deployment.Do not hold the silver stent delivery sheath at any time during deployment.Do not constrict the stent delivery sheath during stent deployment.Initiate stent deployment by rotating the thumbwheel in the direction of the arrows, while holding the handle in a fixed position (.) while maintaining a fixed handle position, rotate thumbwheel to obtain initial stent wall apposition of 1 cm minimum (.)with distal end of the stent apposing the vessel wall, final deployment can be continued with the following methods.Continue to rotate the thumbwheel to achieve complete stent deployment / while maintaining a fixed handle position, place your finger in front of the deployment slide and slide it from the distal to proximal end./ while maintaining a fixed handle position, peel the circular ring from the handle.Pull the rapid deployment ring towards the proximal end of the handle to achieve complete stent deployment.Deployment of the stent is complete when the proximal stent radiopaque markers appose the vessel wall and the sheath radiopaque zone is proximal to the proximal stent radiopaque markers." furthermore, the ifu states: "predilation of the lesion should be performed using standard techniques.".
 
Event or Problem Description

Brand Name
LIFESTENT STENT SYSTEM
Common Device Name
VASCULAR AND BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key8438962
Report Number9681442-2019-00037
Device Sequence Number2249861
Product Code FGE
UDI-Device Identifier04049519001203
UDI-Public(01)04049519001203
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K130792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEX060603CS
Device Catalogue NumberEX060603CS
Device Lot NumberANCW2240
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/21/2019
Supplement Date Received by Manufacturer03/29/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight72